Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Contents of Volume 30, Number 2
HTML articles powered by AMS MathViewer
View front and back matter from the print issue

Editor’s Column
Richard S. Palais PDF
Bull. Amer. Math. Soc. 30 (1994), 159-160
On proof and progress in mathematics
William P. Thurston PDF
Bull. Amer. Math. Soc. 30 (1994), 161-177
Responses to: A. Jaffe and F. Quinn, “Theoretical mathematics: toward a cultural synthesis of mathematics and theoretical physics” [Bull. Amer. Math. Soc. (N.S.) 29 (1993), no. 1, 1–13; MR1202292 (94h:00007)]
Michael Atiyah, Armand Borel, G. J. Chaitin, Daniel Friedan, James Glimm, Jeremy J. Gray, Morris W. Hirsch, Saunders Mac Lane, Benoit B. Mandelbrot, David Ruelle, Albert Schwarz, Karen Uhlenbeck, René Thom, Edward Witten and Sir Christopher Zeeman PDF
Bull. Amer. Math. Soc. 30 (1994), 178-207
Response to: “Responses to: A. Jaffe and F. Quinn, ‘Theoretical mathematics: toward a cultural synthesis of mathematics and theoretical physics’ ” [Bull. Amer. Math. Soc. (N.S.) 30 (1994), no. 2, 178–207; MR1254073 (95b:00003)] by M. Atiyah et al
Arthur Jaffe and Frank Quinn PDF
Bull. Amer. Math. Soc. 30 (1994), 208-211
Dynamical zeta functions for maps of the interval
David Ruelle PDF
Bull. Amer. Math. Soc. 30 (1994), 212-214
Recurrence relations and asymptotics for four-manifold invariants
P. B. Kronheimer and T. S. Mrowka PDF
Bull. Amer. Math. Soc. 30 (1994), 215-221
On the Busemann-Petty problem concerning central sections of centrally symmetric convex bodies
R. J. Gardner PDF
Bull. Amer. Math. Soc. 30 (1994), 222-226
A subsequence principle characterizing Banach spaces containing $c_0$
Haskell Rosenthal PDF
Bull. Amer. Math. Soc. 30 (1994), 227-233
Erratum: Issue 30 Volume 1, 117-124
Peter Casazza PDF
Bull. Amer. Math. Soc. 30 (1994), 327-328

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Lectures on mechanics, by Jerrold E. Marsden.
Reviewer: Michael Atiyah
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 234-237
Tube domains and the Cauchy problems, by Simon Gindikin.
Reviewer: Lars Gå rding
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 237-239
Multidimensional integral transformation, by H. J. Glaeske Ya. A. Brychkov, A. P. Prudnikov.
Reviewer: Ian N. Sneddon
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 239-247
Rational points on elliptic curves, by Joseph H. Silverman and John T. Tate.
Reviewers: William R. Hearst III and Kenneth A. Ribet
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 248-252
Matroid theory, by James G. Oxley.
Reviewer: Neil L. White
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 252-254
Fourier integrals in classical analysis, by Christopher Sogge.
Reviewer: Allan Greenleaf
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 255-258
Introduction to the general theory of singular perturbations, by S. A. Lomov.
Reviewer: Walter Kelley
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 258-261
Products of groups, by S. Franciosi B. Amberg, and F. de Giovanni.
Reviewer: Derek J. S. Robinson
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 262-268
Measures of noncompactness and condensing operators, by M. I. Kamenskii R. R. Akhmerov, A. S. Potapov.
Reviewer: F. S. Van Vleck
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 268-270
Schur's algorithm and several applications, by M. Bakonyi and T. Constantinescu.
Reviewer: James Rovnyak
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 270-276
Wavelet theory and its applications, by Randy K. Young.
Reviewer: Walter Schempp
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 277-282
Dimension and extensions, by J. M. Aarts and T. Nishiura.
Reviewer: Melvin Henriksen
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 282-284
Computational and algorithmic problems in finite fields, by Igor E. Shparlinski.
Dickson polynomials, by G. L. Mullen R. Lidl, and G. Turnwald.
Arithmetic of finite fields, by Charles Small.
Finite fields, coding theory, and advances in communications and computing, by G. L. Mullen and P. J.-S. Shiue.
Finite fields: structure and arithmetics, by Dieter Jungnickel.
Applications of finite fields, by Alfred J. Menezes.
Reviewer: Daqing Wan
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 284-290
Hypo-analytic structures, local theory, by Francois Treves.
Reviewer: Sidney M. Webster
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 290-292
Lectures on nonlinear evolution equations, by Reinhard Racke.
Reviewer: Hans-Dieter Alber
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 293-295
The admissible dual of $\mathrm{GL}(N)$ via compact open subgroups, by Colin J. Bushnell and Philip C. Kutzko.
Reviewer: Lawrence Morris
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 295-301
Uncountably categorical theories, by Boris Zilber.
Reviewer: Anand Pillay
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 302-308
Multidimensional residues and their applications, by A. K. Tsikk.
Reviewer: Phillip A. Griffiths
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 309-311
Introduction to multidimensional integrable equations, by B. G. Konopelchenko.
Reviewer: Mark J. Ablowitz
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 311-313
The theory of semirings (with applications in mathematics and theoretical computer science), by Jonathan S. Golan.
Reviewer: Hanns J. Weinert
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 313-315
On topological and linear equivalence of certain function spaces, by J.~A.~Baars and J.~A.~M.~de~Groot.
Reviewer: J. Schmets
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 315-318
Theory of entire and meromorphic functions. Deficient and asymptotic values and singular directions, by Zhang Guan-Hou.
Reviewer: W. H. J. Fuchs
Review information PDF
Bull. Amer. Math. Soc. 30 (1994), 319-326